Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 139, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 14, 2001, 10:31 PM CST for Forrest County, Mississippi. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2001, 10:31 PM CST (04:31 UTC)
- Expired
- Mar 14, 2001, 10:45 PM CST
- In force
- 14 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Forrest County, MS
The radar
The Mobile radar (KMOB), 112 km from the middle of the area, began a volume at 04:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 14, 9:30 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 4.5 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1032 m above ground
- 0-6 km bulk shear
- 96 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 749 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 150432 SVRJAN MSC035-150445- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 1031 PM CST WED MAR 14 2001 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FORREST COUNTY IN SOUTHEAST MISSISSIPPI * UNTIL 1045 PM CST * AT 1031 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER FORREST COUNTY...OR ABOUT 8 MILES SOUTHEAST OF PETAL...MOVING NORTHEAST AT 75 MPH. THIS STORM WILL REMAIN OVER RURAL FORREST COUNTY. DESTRUCTIVE WINDS CAN BE EXPECTED. IF YOU CANNOT GET UNDERGROUND...GO TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS 74
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 10:15 PM CST, 16 minutes earlier.
Area forecast discussion, Mar 14, 10:15 PM CST, 16 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1015 PM CST WED MAR 14 2001 ...SEVERE WEATHER/HEAVY RAIN THREAT DIMINISHING AFTER MIDNIGHT.... A SURFACE LOW PRESSURE CENTER IN SOUTHEAST LOUISIANA WILL MOVE TOWARD SOUTHWEST ALABAMA FOR THE REMAINDER OF TONIGHT. LATEST IR SATELLITE IMAGERY PUSHING COLDEST/COOLING TOPS RAPIDLY EWD THROUGH CENTRAL MS AS MID LEVEL JET MAX RACING ACROSS LA TOWARD SRN AL. MID LEVEL VORT CENTER OVER SRN AR PROGGED BY RUC TO REACH WRN TN BY 12Z AND FORTUNATELY BRINGING UPPER LEVEL DRY SLOT INTO MUCH OF OUR CWFA AFTER MIDNIGHT. RAINFALL RATES DURING THE EVENING HAVE REMAINED NEAR .50"/HR OR LESS FOR THE MOST PART WITH TOTALS SO FAR 1.5-2.5". WILL LIKELY END THE FLASH FLOOD WATCH SHORTLY AFTER MIDNIGHT ONCE RAIN SHIELD BEGINS TO EXIT ERN MS. WILL HAVE SOME CHANCE AT RE-DEVELOPMENT OF SHRA/TSRA THURSDAY EVENING AS COLD FRONT SWEEPS EWD THROUGH REGION. ( .JAN... MS...FLASH FLOOD WATCH TONIGHT FOR THE SOUTH AND EAST ZONES. LA...NONE. AR...NONE.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.